Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Zoloft cause burning, earache and watery eyes?

Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 6740 Questions

default
Posted on Mon, 6 Nov 2017 in Medicines and Side Effects
Question: Husband had a Zoloft get stuck in his throats and it disolves some, 5 minutes later has severe burning even making his eyes water and ears hurt
doctor
Answered by Dr. Vasudha Jayant Athavale 1 hour later
Brief Answer:
A temporary problem. Needs patient approach & following management.

Detailed Answer:
Hi XXXXXXX
Thanks for using Health care magic. I understand your concern.
Zoloft getting stuck in throat -- & causing irritation, uncontrollable vomiting sensation plus local reaction due to dissolved drug causes all the trouble & it gets exaggerated by anxiety ... seems to be the root cause of all the problem, It seems to be a temporary problem... rest assured it will go in few hours time with following management.
- In such a case immediate management consists of gargling with hot/ cold water. Drinking cold water/ milk with sugar & eating smooth & non irritant food like nicely cooked plain rice or bread with milk.
- In case there is pain OTC Ibuprofen syrup ( -3 spoons can be taken.)/ Gelusil chew-able tablets help in relieving burning.
- In long run to prevent recurrence precaution is to be taken to ensure enough of water to be taken while swallowing the pill. Avoid doing other task ( speaking) while taking the pill.
If the problem lasts more than few hours .. consult your family doctor.
I hope that answers your query. Any follow up query is welcome.
Thanks.
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Ibuprofen

doctor1 MD

i have been in hospital with quite a bad case of tonsilitis today. i have pains in the top of my neck, my head, my ears, cheeks, and throat. i also...

doctor1 MD

Hello I suffer from Chronic costochondritis and I m comming up for 16 in may.. I was on the strongest ibuprofen allowed by law and it done so much...

doctor1 MD

hello last week I used misoprostol for medical abortion. one day after discontinue my drug , I had a bad head ache that aggrevate during midnight....

doctor1 MD

15 yr old F: Has all over body and joint pain, burning sensation and sensitivity on skin. Headache . Just ended a 1 wk dosage of prednisone (...

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound....

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats...